Alert archive / California / Wind Advisories in 2018

Wind Advisory 17, NWS Sacramento, CA

December 30, 2018

NWS Sacramento, CA issued this wind advisory at Dec 30, 2018, 3:00 AM PST. It took effect at Dec 31, 2018, 9:00 AM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2018, 3:00 AM PST (11:00 UTC)
In effect from
Dec 31, 2018, 9:00 AM PST
Expired
Jan 1, 2019, 10:00 AM PST
In force
25 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

678 
WWUS76 KSTO 301100
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PST Sun Dec 30 2018

CAZ016>018-064-310000-
/O.NEW.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Clear Lake/Southern Lake County-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, and Lakeport
300 AM PST Sun Dec 30 2018

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST MONDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 9 AM to 6 PM PST Monday. 

* TIMING...Mid-morning on Monday into early Monday evening.

* WINDS...North winds 15 to 30 mph with gusts around 40 mph.

* IMPACTS...Blowing debris and downed tree branches possible. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. Secure any loose holiday decorations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for small
cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
6 follow-up statements
124 
WWUS76 KSTO 301728
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
928 AM PST Sun Dec 30 2018

CAZ068-069-311330-
/O.EXB.KSTO.WI.Y.0017.181231T1700Z-190101T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
928 AM PST Sun Dec 30 2018

...WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO 10 AM PST
TUESDAY FOR THE HIGH TERRAIN OF THE SIERRA NEVADA RANGE...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 9 AM Monday to 10 AM PST
Tuesday. 

* TIMING...Mid-morning on Monday into Tuesday morning, stronges
  wind gusts in the evening and overnight hours. 

* WINDS...East winds 25 to 35 mph with gusts around 50 mph.

* IMPACTS...Blowing snow and downed tree branches possible.
  Hazardous for mountain recreation, including ski lifts.
  Hazardous driving conditions for small cars and high profile
  vehicles. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory for the higher terrain means that wind gusts up 
to 50 mph are expected. Winds this strong can make driving 
difficult, especially for small cars and high profile vehicles. 
Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ016>018-064-311330-
/O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Clear Lake/Southern Lake County-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, and Lakeport
928 AM PST Sun Dec 30 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM PST MONDAY...

* TIMING...Mid-morning on Monday into early Monday evening.

* WINDS...North winds 15 to 30 mph with gusts around 40 mph.

* IMPACTS...Blowing debris and downed tree branches possible. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. Secure any loose holiday decorations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for
small cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
597 
WWUS76 KSTO 311100
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PST Mon Dec 31 2018

CAZ016>018-064-010000-
/O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Clear Lake/Southern Lake County-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, and Lakeport
300 AM PST Mon Dec 31 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* TIMING...Mid-morning through early this evening.

* WINDS...North winds 15 to 30 mph with gusts around 40 mph.

* IMPACTS...Blowing debris and downed tree branches possible. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. Secure any loose holiday decorations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for
small cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ068-069-010000-
/O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
300 AM PST Mon Dec 31 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 AM PST TUESDAY...

* TIMING...Mid-morning today into Tuesday morning, strongest wind
  gusts tonight.

* WINDS...East winds 15 to 30 mph with gusts around 50 mph.

* IMPACTS...Blowing snow and downed tree branches possible. 
  Hazardous for mountain recreation, including ski lifts. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory for the higher terrain means that wind gusts up
to 50 mph are expected. Winds this strong can make driving
difficult, especially for small cars and high profile vehicles.
Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
354 
WWUS76 KSTO 311621
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
821 AM PST Mon Dec 31 2018

CAZ063-010200-
/O.EXA.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/
Mountains Southwestern Shasta County to Northern Lake County-
Including the city of Alder Springs
821 AM PST Mon Dec 31 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 6 PM PST this evening. 

* TIMING...Mid-morning through early this evening.

* WINDS...North winds 15 to 30 mph with gusts around 40 mph.

* IMPACTS...Blowing debris and downed tree branches possible. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. Secure any loose holiday decorations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for
small cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ016>018-064-010200-
/O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T0200Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Clear Lake/Southern Lake County-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, and Lakeport
821 AM PST Mon Dec 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* TIMING...Mid-morning through early this evening.

* WINDS...North winds 15 to 30 mph with gusts around 40 mph.

* IMPACTS...Blowing debris and downed tree branches possible. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. Secure any loose holiday decorations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for
small cars and high profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ068-069-011200-
/O.CON.KSTO.WI.Y.0017.181231T1700Z-190101T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
821 AM PST Mon Dec 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* TIMING...Mid-morning today into Tuesday morning, strongest 
  wind gusts tonight. 

* WINDS...East winds 15 to 30 mph with gusts around 55 mph.

* IMPACTS...Blowing snow and downed tree branches possible. 
  Hazardous for mountain recreation, including ski lifts. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory for the higher terrain means that wind gusts up
to 50 mph are expected. Winds this strong can make driving
difficult, especially for small cars and high profile vehicles.
Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
164 
WWUS76 KSTO 010155
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
555 PM PST Mon Dec 31 2018

CAZ016>018-063-064-010300-
/O.EXP.KSTO.WI.Y.0017.000000T0000Z-190101T0200Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, Fairfield/Suisun, Alder Springs, and Lakeport
555 PM PST Mon Dec 31 2018

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

Wind speeds have decreased below advisory criteria and the wind
advisory will be allowed to expire. Breezy winds will continue
overnight into Monday. North winds of 10 to 20 mph can be expected
with local gusts up to 30 mph.

Interact with us via social media 
www.facebook.com/nws.sacramento 
www.twitter.com/nwssacramento

$$

CAZ068-069-010500-
/O.CON.KSTO.WI.Y.0017.000000T0000Z-190101T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
555 PM PST Mon Dec 31 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* TIMING...Through Tuesday morning, strongest wind gusts tonight.
 
* WINDS...East winds 15 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Blowing snow and downed tree branches possible. 
  Hazardous for mountain recreation, including ski lifts. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory for the higher terrain means that wind gusts up
to 50 mph are expected. Winds this strong can make driving
difficult, especially for small cars and high profile vehicles.
Use extra caution.

&&

Interact with us via social media 
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
338 
WWUS76 KSTO 011146
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
346 AM PST Tue Jan 1 2019

...Gusty easterly winds continue for the higher terrain of the 
Sierra this morning...

CAZ068-069-011800-
/O.CON.KSTO.WI.Y.0017.000000T0000Z-190101T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
346 AM PST Tue Jan 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* TIMING...Through this morning.

* WINDS...East winds 15 to 30 mph with gusts 40 to 50 mph.

* IMPACTS...Blowing snow and downed tree branches possible. 
  Hazardous for mountain recreation, including ski lifts. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory for the higher terrain means that wind gusts up
to 50 mph are expected. Winds this strong can make driving
difficult, especially for small cars and high profile vehicles.
Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
853 
WWUS76 KSTO 011811
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1011 AM PST Tue Jan 1 2019

CAZ068-069-011915-
/O.EXP.KSTO.WI.Y.0017.000000T0000Z-190101T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Chester, Quincy, and Blue Canyon
1011 AM PST Tue Jan 1 2019

...WIND ADVISORY HAS EXPIRED...

Winds have decreased across the Sierra, although there may be some
locations gusting up to 35 mph through the afternoon. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 29, 9:40 PM PST, 5 hours 20 minutes earlier.

Area forecast discussion, Dec 29, 9:40 PM PST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
940 PM PST Sat Dec 29 2018

.SYNOPSIS...
Cold nights, dry weather and some wind will wrap up 2018. New
Years Eve will see another round of increased winds that may
impact holiday festivities and mountain recreation. 2019 will also
start dry, with the first rain/snow event for 2019 looking like next
weekend.

&&

.DISCUSSION...
Evening Update: Frontal band over ORE will be dropping Swd tonite
spreading a narrow band of high clouds across the CWA. The leading
edge of the clouds is just south of the CA/OR border and should be
passing South of our CWA by 15-18z Sun. No precip is expected with
this dry front, and the cloud cover is not expected to be thick
enough to preclude dense fog. The main factor is the dry air mass
that is steadily become more moist below the shallow radiative
inversion where we have a jump in dewpoints of 2 to 15 degrees in
the Vly and up to 28 degrees at BLU for example at 05z, and RH 20-60
percent higher in the Vly. This is due to calm winds and light S to
SE low level flow in the Vly allowing higher dewpoints to spread
back into our CWA. The rise in dewpoints into the mid to upper 30s
suggests there will be quite a bit of dew (condensation) in the Vly
and at least some river fog (steam fog). Latent heat released from
condensation should keep temps from dropping near freezing and this
will preclude a lot of frost from forming. Thus, there should be
heavy dew, patchy fog and frost in the low-lying or rural areas
where the temp could dip closer to freezing.   JHM

.Previous Discussion...
Another cool night on tap with plenty of dry air and calm winds over
the region. Expect many valley locations in the mid 30s with
mountains in the upper teens and lower 20s. May want to bring any
pets inside and cover any sensitive plants in the valley locations.
A weak weather system passing through Oregon will bring some clouds
to northern Sacramento valley, which may keep temperatures there up
a few degrees, but still in the 30s.

Sunday will be another sunny mild day, but there may be some patchy
morning fog/mist in the San Joaquin and southern Sacramento valley
to start out the morning.

New Years Eve, will bring another round of breezy north and east
winds as a weather system drops into the great basin tightening
the pressure gradient over interior northern California. At this
time, the winds look slightly less than what was observed this
past Wednesday, but still breezy. Folks heading up to the
mountains, will experience windchill values in the single digits
and teens Monday morning and evening, so dressing accordingly. The
winds may also impact any firework programs, especially along the
western portion of Sacramento valley, and the higher terrain of
lake County and the Sierra Nevada mountains. The winds will remain
breezy on Tuesday, New Years day, but will be less than Monday.
MMM

&&

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)

Ridging across California will allow for dry weather to persist
across the area through Friday. A low will advance towards the
Pacific Northwest Thursday night, but any precipitation with this
initial wave looks to stay north of California. Models struggle with
the overall synoptic pattern for the weekend, although both the
ECMWF and GFS eventually do bring precipitation to the area. The GFS
suggests an open wave moving across the area late Friday night
lingering into Sunday morning, while the ECMWF develops a deep
closed low which moves across the area Saturday afternoon though
Sunday. Either way, have included the highest PoPs for Saturday and
Saturday night. As for temperatures, lows will be near or below
freezing during the work week, increasing over the weekend. High
temperatures look to be near normal.

&&

.AVIATION...

VFR conditions expected the next 24 hours at the TAF sites.
Isolated patchy fog in the vicinity of KSCK and KMOD near sunrise.
Increasing high clouds this afternoon and evening. Winds remain
under 10 knots.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.

&&

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.